Alert archive / Nebraska / Winter Storm Warnings in 2007
Winter Storm Warning 5, NWS Omaha, NE
NWS Omaha, NE issued this winter storm warning at Dec 21, 2007, 3:31 PM CST for 15 counties in Nebraska; 7 counties in Iowa. It took effect at Dec 22, 2007, 6:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2007, 3:31 PM CST (21:31 UTC)
- In effect from
- Dec 22, 2007, 6:00 AM CST
- Expired
- Dec 22, 2007, 10:09 AM CST
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
All 22 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 57 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this winter storm warning went out at Dec 21, 3:40 AM CST, 11 hours 51 minutes earlier.
Area forecast discussion, Dec 21, 3:40 AM CST, 11 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
340 AM CST FRI DEC 21 2007
.DISCUSSION...
FIRST NEED TO ADDRESS FOG POTENTIAL THIS MORNING. 09Z OBSERVATIONS
SHOWED LOWEST VISIBILITES FARTHER EAST. 06Z NAM LOW LEVEL RH PROGS
KEEP IT THAT WAY. WILL STILL MENTION SOME FOG EASTERN ZONES...AND
CONTINUE THE ADVISORY IN SOUTHWEST IOWA. AT THIS TIME...IT DOES
NOT APPEAR AN ADVISORY IS NEEDED IN EASTERN NEBRASKA. WILL REISSUE
IF NEEDED. OTHERWISE...
MAIN FORECST CONCERN IS PCPN AND WIND WITH SYSTEM MOVING THROUGH
TONIGHT AND SATURDAY. POTENTIAL IMPACT SEEMS TO BE HIGHER TO THE
SOUTH AND EAST...SO CAN SEE WHY HEADLINES WERE ISSUED THERE. IT
STILL LOOKS LIKE MAINLY 1 TO 3 INCHES OF SNOW AT MOST IN OUR AREA...
ALTHOUGH IT APPEARS THERE COULD BE SOME BANDING SATURDAY MORNING.
THAT JUST ABOUT ALWAYS SEEMS TO ADD TO SOME LOCALLY HIGHER AMOUNTS.
DID NOT HAVE A MODEL PREFERENCE...AND IF ANYTHING LEANED TOWARD A
BLEND OF THE 03Z NCEP SREF AND THE 00Z ECMWF.
UPPER AIR CHARTS FROM 00Z SHOWED THE SYSTEM OVER THE ROCKIES WITH
500 MB 12 HOUR HEIGHT FALLS OF UP TO 130 METERS. JET MAX OF 115 KTS
WAS OVER UTAH. EACH MODEL RUN HAS HANDLED THIS SYSTEM JUST A LITTLE
DIFFERENTLY. NOT CONFIDENT THAT THEY EVEN HAVE A GOOD HANDLE ON IT
NOW. WATER VAPOR IMAGERY SHOWED A STRONG SYSTEM IN THE PACIFIC IN
THE VICINITY OF 40-50 N AND 140-150 W AND ANOTHER IN THE GULF OF
ALASKA. SHORTWAVE TROUGH NOW OVER ALBERTA WAS MOVING EAST...BUT
THE MODELS TRY TO DIG IT SOUTHEAST AND MERGE IT/PHASE IT WITH THE
SYSTEM NOW OVER CALIFORNIA. WILL STAY CLOSE TO PREVIOUS FORECAST...
BUT DID CHANGE TIMING A BIT. IT DOES NOT LOOK LIKE MUCH QPF WILL
OCCUR BEFORE 06Z TONIGHT. LEFT LIKELY POPS IN FOR LATER TONIGHT AND
SATURDAY MORNING. WITH STRONG WINDS DEVELOPING...LEFT MENTION OF
BLOWING SNOW. INITIAL PCPN COULD BE MIXED IN THE SOUTHEAST ZONES
AND COULD EVEN SEE SOME FREEZING DRIZZLE. WONT MENTION THAT AT
THIS TIME SINCE BIGGER PROBLEMS WILL PROBABLY BE WIND AND BLOWING
SNOW.
SINCE THINGS APPEAR TO BE STARTING A LITTLE LATER...THE PCPN WILL
PROBABLY CONTINUE LATER. SO INCREASED POPS A LITTLE FOR SATURDAY
AFTERNOON. EXPECT A NONDIURNAL TEMPERATURE CURVE TONIGHT AND
SATURDAY. TRIED TO DEPICT THIS IN THE HOURLY TEMPERATURES.
TEMPERATURES SHOULD DROP OFF BEHIND THE FRONT AND LOWS MAY NOT
OCCUR UNTIL MID MORNING SATURDAY. IT DOES NOT LOOK LIKE THERE WILL
BE MUCH RECOVERY DURING THE DAY...SO KEPT TEMPERATURES FAIRLY
CONSTANT.
DID NOT MAKE MANY CHANGES BEYOND MONDAY OTHER THAN JUST SOME MINOR
BLENDING.
&&
.AVIATION...
SFC RIDGE AXIS OVR CNTRL IA MAY BE CLOSE ENOUGH TO GIVE KOMA SOME
MVFR OR BRIEF IFR CONDS THRU 14Z...BUT WIDESPREAD IFR CONDS NO
LONGER LOOK LIKELY ATTM. OTHERWISE...SFC PRES GRADIENT WL CONT TO
INCREASE TODAY AS LO PRES DVLPS OVR THE WRN DAKOTAS. THIS SHLD ALLOW
FOR SERLY LO LVL FLOW TO DLVP AND INCREASE ACRS ALL 3 TAFS SITES
THRU THE DAY. WIDESPREAD IFR CONDS TO OUR E IS LIKELY TO START TO
PUSH WWD THRU THE DAY AND OVERSPREAD THE AREA BY LATE THIS AFTN.
UPPR LVL SYSTEM OVR THE WRN US WL START TO SPREAD EWD TONIGHT AND WL
MENTION SOME -SN AFTR 06Z SAT AT KOFK/KLNK BUT LEAVE KOMA DRY THRU
12Z SAT.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR IAZ043-055-
056-069-079-080-090-091.
&&
DISCUSSION...MILLER
AVIATION...BOUSTEADHazardous weather outlook, Dec 21, 1:48 PM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 148 PM CST FRI DEC 21 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221000- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 148 PM CST FRI DEC 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE HAZARDOUS CONDITIONS LATER TONIGHT. NORTHWEST WINDS AND LIGHT SNOW...POSSIBLY MIXED WITH FREEZING RAIN OR SLEET EARLY SHOULD BEGIN AFTER MIDNIGHT IN NORTHWEST NEBRASKA...WITH NORTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 40 MPH. A CONFERENCE CALL WILL BE HELD AT 230 PM THIS AFTERNOON FOR EMERGENCY MANAGERS AND THE MEDIA AFFECTED BY WINTER STORM CONDITIONS...MAINLY ALONG AND SOUTH OF A LINE FROM HARRISON TO SAUNDERS AND SEWARD COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW IS EXPECTED TO END SATURDAY MORNING OVER NORTHEAST NEBRASKA... WITH ACCUMULATIONS THERE EXPECTED TO BE MAINLY AROUND AN INCH OR TWO. SNOW IS LIKELY ACROSS THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE DAY SATURDAY. SNOWFALL AMOUNTS FROM 3 TO 5 INCHES ARE POSSIBLE BEFORE THE SNOW ENDS BY LATE SATURDAY AFTERNOON OR EARLY SATURDAY EVENING. STRONG NORTHWEST WINDS UP TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW...WHICH COULD CAUSE AREAS OF REDUCED VISIBILITY AND TRAVEL PROBLEMS. LISTEN FOR UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION. SOME LIGHT SNOW IS POSSIBLE AGAIN BY TUESDAY NIGHT AND INTO THE DAY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORTS SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN OMAHA SATURDAY. ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 8:04 PM CST | Dense Fog Advisory | OAX | Burt, Cass, Douglas, Nemaha, Otoe, Richardson and 2 more | 14 hr |
| Dec 21, 3:19 PM CST | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cedar, Colfax and 10 more | 19 hr |
| Dec 21, 3:31 PM CST | Snow and Blowing Snow Advisory | OAX | Boone, Burt, Butler, Cass, Colfax, Cuming and 13 more | 19 hr |
Nearby
Winter Storm Warnings in Nebraska, 2007Winter Storm Warnings in Iowa, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.